Red Spot from Radiesse

I have a small red spot on my upper cheek due to Radiesse being injected too superficially. Most of the filler made it down to periosteum but apparently some of it ended up in a more superficial plane. I've been told it may take 12 - 18 mo. to go away (it's duration may last as long as the filler). If the redness is due to irritation (or, inflammation) would some sort of topical antinflammitory help reduce the redness? Anything else I can use topically to calm it?

Doctor Answers (7)

Red spot after Radiesse

+2

Greetings~

It's really difficult to say what the red spot may be... Was the injection done recently? It could be inflammation, a superficial infection at the injection site, a small blood vessel(s) or angioma (that may or may not be related).  Superficial Radiesse is most often appears as a small white bump. It's always best to return to the office that did your injections and see what they advise. 

Best of luck~

Dr. Grant Stevens   


Los Angeles Plastic Surgeon
4.5 out of 5 stars 75 reviews

Red bump from Radiesse injections

+1

The red bump is not an an allergic reaction if the other needle insertion sites did not react. If there was a drop injected too superficially as the needle was withdrawn, the material could have been placed in the superficial dermis and an inflammatory reaction might be showing.  Topical corticosteroids may help but an injection of corticosteroid might be more effective but this has risk and you would need to discuss all with your physician. 
 

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

May be able to express it with an 18 gauge needle

+1

If it has not been too long since the injection, you can often express the prouct with an 18 gauge needle before it incorporates

W. Tracy Hankins, MD
Las Vegas Plastic Surgeon
5.0 out of 5 stars 47 reviews

You might also like...

Red spot from. Radiesse

+1

Superficial injected Radiesse can appear as a white lump or create red area of localized inflammation. Go back to the MD that injected the Radiesse and see what they recommend.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

A Radiesse Injection Should Not Cause a Red Spot

+1

Although Radiesse is intended to be injected beneath the skin, on occasion it can accidentally be injected too superficially and wind up close to the surface of the skin. Even in that case, it is unlikely to cause a red spot. There are many possible causes for red spots in injection sites and most are easily treated. You should return to your injecting physician for further evaluation and treatment.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Red spot on cheek after injection

+1

This red spot on your cheek should be evalutated by your physician injector to determine the exact etiology. It may be inflamation from a recent injection, or lood from a vessel that has been hit in the process.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 4 reviews

Red spot after Radiesse injection.

+1

You didn't mention  how long you have had the redness.

Radiesse is an inert chemical (Calcium Hydroxyapatite) and therefore very unlikely to cause allergy. But, assuming this very remote possibility, the reaction would not be limited to one spot but to the entire area injected and while in the superficially injected area you would have redness and swelling, in  the deeper areas you would have some uneven swelling.

If you had a little hemorrhage from the needle hitting the blood vessel, then the redness (ecchymosis)  should  evolve to blue-green-yellow and disappear in 1 or 2 weeks

Another remote  possibility could be an infection, but there would then be more than redness.

The most likely explanation would be an ecchymosis which should  gradually disappear.

 

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.